Tornadoes · United States · Alabama · 2014

EF1 tornado, Ripley to Cross Key, Alabama, February 20, 2014

From Ripley to Cross Key, this EF1 tornado ran 2.7 miles across Limestone County on February 20, 2014, touching down at 9:05 PM CST and reaching 500 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
February 20, 2014
Touchdown
9:05 PM CST (03:05 UTC)
Lifted
9:07 PM CST (03:07 UTC)
On the ground
2 minutes
Path length
2.7 miles (4.4 km)
Path width
500 yards (457 m)
Deaths
0
Injuries
0
County
Limestone County
Touchdown point
34.880, -87.071
Lift-off point
34.886, -87.023
Record number
1402202105-01

The damage survey

101 damage points were recorded along this path by NWS HUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A quasi-linear convective system rolled across the region during the evening and overnight hours of the 20th into the 21st producing eight tornadoes in north Alabama and southern middle Tennessee and numerous reports of wind damage.

The tornado tracked across the Tennessee River from Lawrence County at Bay Hill Drive at the marina on the northern end of the Tennessee River in Limestone County. The marina sustained minor damage and several of the condos and homes here had minor structural damage and several of the condos and homes here had minor structural damage. Trees were snapped and uprooted here as well. Utility poles were snapped along Snake road as the tornado strengthened to EF-1 intensity with wind speeds up to 105 mph.||The tornado moved northeast and snapped multiple trees as it crossed Wright road. Utility poles were also snapped here. The peak wind was estimated at 105 mph. A manufactured home was damaged along Wright road just south of highway 72 and a utility building was also destroyed. Clements High School sustained minor damage to athletic fields.||Homes sustained minor damage along Allison Loop road and Cox road, mainly minor roof uplift and loss of shingles). The tornado continued to move northeast and crossed Blue Springs Road. A large number of hardwood trees were snapped at the base here and power poles were also snapped near the ground. Several homes sustained damage when the trees fell on top of the homes. A car was also crunched in this location. The tornado then crossed the Elk River as it uprooted trees along Curtis road. The tornado then apparently lifted.

A tornado touched down along Section Line road just east of highway 99 in the Cartwright community. Initially the tornado was relatively weak snapping small limbs on softwood trees along Harris Loop Road. Power poles were also were also snapped in this location. Estimated winds in this area were roughly 100 mph. A home along Section Line Road also received minor roof uplift and loss of shingles. As the tornado continued to move east-northeast, additional tree damage was noted along Easter Ferry road and Davis Lane. The tornado apparently lifted along the hilltops just west of Witty Mills Road.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 00:51 UTC and running to 04:42 UTC.

Issued (UTC)ExpiredProductOffice
18:00 UTC06:00 UTCWind AdvisoryHUN
00:51 UTC04:42 UTCTornado WatchHUN
02:42 UTC03:16 UTCSevere Thunderstorm WarningHUN
03:11 UTC03:28 UTCTornado WarningHUN
03:14 UTC03:45 UTCSevere Thunderstorm WarningHUN
03:43 UTC04:15 UTCSevere Thunderstorm WarningHUN
04:06 UTC06:38 UTCFlash Flood WarningHUN
06:35 UTC10:30 UTCFlood WarningHUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 01:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Feb 20, 7:07 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 20, 7:07 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
707 PM CST THU FEB 20 2014

.UPDATE...
ISSUANCE OF TORNADO WATCH #16 UNTIL 3AM.

&&

.DISCUSSION...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS FINALLY ON THE DOORSTEP
OF NW AL AS OF THIS WRITING, WITH SEVERAL REPORTS OF HAIL/WIND DAMAGE
ACROSS PORTIONS OF WRN TN/NRN MS. EXPECT THE LINE OF STORMS TO
STRENGTHEN AS THEY MARCH ACROSS THE AREA, WITH THE ASSC SFC LOW
DEEPENING TO 984MB OVER THE SRN GREAT LAKES. THE COLD FRONT IS JUST
NOW APPROACHING THE MS RIVER WITH A STARK CLEARING LINE NOTED BEHIND
THE LINE OF CONVECTION.

THANKS TO SURROUNDING OFFICES FOR SPECIAL RELEASE SOUNDINGS THIS
AFTN, AS WELL AS TO MS STATE AND UAH FOR THEIR SOUNDING INFORMATION
AHEAD OF THE LINE OF STORMS.

UPDATED PRODUCTS ALREADY SENT.

12

&&

.AVIATION...
/ISSUED 534 PM CST THU FEB 20 2014/
FOR 00Z TAFS...
CONDS WILL DETERIORATE RAPIDLY AT BOTH TERMINALS AS A LINE OF
STRONG/SEVERE STORMS APPROACHES KMSL/KHSV. GRADIENT WINDS OUT OF THE
SOUTH WILL BE SUSTAINED 15-25KTS WITH GUSTS UP TO 35-40KTS POSSIBLE,
ESPECIALLY RIGHT AHEAD OF THE LINE OF STORMS. VSBYS WILL BE REDUCED
TO 2SM OR LESS AS THE LINE PUSHES ACROSS THE TERMINALS. CONDS WILL
QUICKLY IMPROVE BETWEEN MIDNIGHT AND DAYBREAK WITH CLEARING SKIES
EXPECTED FROM WEST TO EAST. WINDS WILL RELAX DURING THIS TIME AS
WELL, WITH 5-10KT WNW WINDS EXPECTED BY THE END OF THE TAF PERIOD.

12

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALZ001>010-016.

TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 20, 8:08 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
808 PM CST THU FEB 20 2014

ALZ001>010-016-TNZ076-096-097-211130-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
808 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT AS
SOUTHERLY WINDS OF 20 TO 25 MPH...WITH GUSTS TO 40 MPH...OCCUR
ACROSS THE AREA AS A STRONG COLD FRONT APPROACHES FROM THE WEST.

A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE COLD
FRONT WILL AFFECT NORTHWEST ALABAMA FROM 7 TO 10 PM...THE INTERSTATE
65 CORRIDOR BETWEEN 9 PM AND MIDNIGHT...AND NORTHEASTERN ALABAMA
BETWEEN 11 PM AND 3 AM FRIDAY MORNING. DAMAGING WINDS WILL BE THE
PRIMARY THREAT...WITH WINDS IN EXCESS OF 60 MPH POSSIBLE.

ALTHOUGH THE MOST SIGNIFICANT THREAT FROM THIS SQUALL LINE WILL BE
DAMAGING WINDS...A FEW BRIEF TORNADOES WILL ALSO BE POSSIBLE WITH
CIRCULATIONS EMBEDDED IN THE SQUALL LINE. A TORNADO
WATCH REMAINS IN EFFECT THROUGH 3 AM CST. LOCALLY HEAVY RAINFALL
WILL ALSO BE A CONCERN...WITH ONE TO TWO INCHES POSSIBLE THROUGH
SUNRISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY FROM THIS EVENING THROUGH EARLY FRIDAY MORNING.

12

In the hours before

Special weather statement, Feb 20, 7:00 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 PM CST THU FEB 20 2014

ALZ001-002-210145-
LAUDERDALE AL-COLBERT AL-
700 PM CST THU FEB 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAUDERDALE AND
NORTHWESTERN COLBERT COUNTIES UNTIL 745 PM CST...

AT 7 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS MOVING EAST AT 50
MPH ACROSS NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS AROUND 50 MPH WILL BE
POSSIBLE WITH THIS LINE OF STORMS AS IT MOVES INTO NORTHWEST
LAUDERDALE AND INTO WESTERN COLBERT COUNTIES BETWEEN 710 AND 720 PM.

LOCATIONS IMPACTED INCLUDE...
WATERLOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 3501 8817 3500 8763 3477 8811 3489 8810
      3492 8816 3499 8820
TIME...MOT...LOC 0051Z 240DEG 49KT 3494 8809

TT
Local storm report, Feb 20, 8:31 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
831 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     7 NW RUSSELLVILLE       34.58N 87.80W
02/20/2014                   COLBERT            AL   EMERGENCY MNGR

            DEBRIS DOWN IN THE ROADWAY ALONG WITH POWER OUTAGES NEAR
            CROOKED OAK.

&&

12
Local storm report, Feb 20, 8:45 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     2 ENE CHEROKEE          34.76N 87.93W
02/20/2014                   COLBERT            AL   EMERGENCY MNGR

            TREES REPORTED DOWN ACROSS THE ROAD AT THE INTERSECTION
            OF MOODY LANE AND 6TH STREET. TIME ESTIMATED BY RADAR.

&&

KWEBER
Local storm report, Feb 20, 8:57 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
857 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND GST     10 SW LEIGHTON          34.60N 87.65W
02/20/2014  M67.00 MPH       COLBERT            AL   TRAINED SPOTTER

            CWOP EQUIPMENT IN LEIGHTON MEASURED A 67 MPH GUST.

&&

KWEBER

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 00:00Z

3.1 hours before the tornado, 144 km from the path. February 21, 2014.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 231 joules per kilogram, CIN -78, lifted condensation level 1039 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 346 square meters per square second, 0 to 6 km bulk shear 61 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-78 J/kg
Surface CAPE
196 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
61 kt
0-1 km bulk shear
37 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.3
0-3 km lapse rate
6.5 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 12:00Z

8.9 hours after it, 144 km from the path. February 21, 2014.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -87768, lifted condensation level 1329 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -79 square meters per square second, 0 to 6 km bulk shear 110 knots.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-87768 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
110 kt
0-1 km bulk shear
40 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.7 K/km

Open this sounding in Storm Lab

The radar

The Northeast Alabama radar (KHTX), 88 km away, was scanning. The volume nearest the touchdown began at 03:04 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
02:18 UTCTSTM WND DMG3 S Muscle ShoalsColbert, ALTREE DOWN AT 4210 HWY 43 SOUTH
02:31 UTCTSTM WND DMG3 S Muscle ShoalsColbert, ALTREE DOWN AT HWY 20 AND MP 40
02:38 UTCTSTM WND DMG3 Ese LeightonColbert, ALA LARGE TREE WAS KNOCKED DOWN ONTO HIGHWAY 72.
02:39 UTCTSTM WND GST 522 E Muscle ShoalsColbert, ALNORTHWEST ALABAMA REGIONAL AIRPORT.
02:41 UTCTSTM WND DMG1 E KillenLauderdale, ALTREE DOWN AT LINGERLOST/HWY 72
02:41 UTCTSTM WND DMG1 S LeightonColbert, ALTREE AND POWER LINES DOWN AT COUNTY LINE ROAD AND HWY 20
02:45 UTCTSTM WND DMG5 E KillenLauderdale, ALPOWER LINES DOWN ON HWY 72 IN THE KILLEN AREA
02:45 UTCTSTM WND DMGTown CreekLawrence, ALA FEW HARDWOOD TREES SNAPPED. TWO FLAG POLES WERE SNAPPED OR BENT OVER AND A FEW HOMES SUSTAINED MINOR ROOF DAMAGE.
02:50 UTCTSTM WND DMG2 Wnw LexingtonLauderdale, ALTREE DOWN ON COUNTY ROAD 136
02:50 UTCTSTM WND DMG4 Nw RogersvilleLauderdale, ALTREE DOWN AT THE INTERSECTION OF COUNTY ROAD 53 AND COUNTY ROAD 92
02:51 UTCTORNADO3 Ssw RogersvilleLauderdale, ALAN EF-1 TORNADO WITH MAXIMUM WINDS AT 100 MPH...A PATH LENGTH OF 1.8 MILES AND A PATH WIDTH OF 400 YARDS...TOUCHED DOWN IN THE RAMBLEWOOD SUBDIVISION JUST SOUTH OF ROGERSVILLE ALABAMA. SEVERAL HOMES WERE SLIGHTLY DAMAGED
02:52 UTCTSTM WND DMG5 Se RogersvilleLimestone, ALSIGNIFICANT DAMAGE REPORTED AT LUCYS BRANCH RESORT AND MARINA. BOATS WERE OVERTURNED, POWERLINES WERE DOWN, AND ROOFTOPS WERE BLOWN OFF AT THIS LOCATION.
02:52 UTCTORNADO4 Ene North CourtlandLawrence, ALAN EF-1 TORNADO WITH A MAXIMUM WIND SPEED OF 105 MPH...A PATH WIDTH OF 450 YARDS AND A PATH LENGTH OF 10.54 MILES TOUCHED DOWN ALONG COUNTY ROAD 388 IN NORTHERN LAWRENCE COUNTY. THE TORNADO MOVED NORTHEAST ALONG THE ELK
02:53 UTCTSTM WND DMG3 Ssw RogersvilleLauderdale, ALLIVE POWER LINES DOWN ON RAMBLEWOOD DRIVE
02:53 UTCTSTM WND DMG3 Ssw RogersvilleLauderdale, ALTREE DOWN AT THE INTERSECTION OF RAMBLEWOOD DRIVE AND COUNTY ROAD 91
02:53 UTCTSTM WND DMG3 Ssw RogersvilleLauderdale, ALTREES DOWN ON RAMBLEWOOD DRIVE
02:55 UTCTSTM WND DMG1 Ne RogersvilleLauderdale, ALTREE DOWN ON COUNTY ROAD 26
02:55 UTCTSTM WND DMG1 N LexingtonLauderdale, ALTELEPHONE POLE AND POWER LINES DOWN AT THE INTERSECTION OF COUNTY ROAD 48 AND COUNTY ROAD 162.
02:55 UTCTSTM WND DMG1 Se RogersvilleLauderdale, ALTREES DOWN ON TIPTON ROAD
02:55 UTCTSTM WND DMG1 S RogersvilleLauderdale, ALTREES DOWN ON COUNTY ROAD 91 AND COUNTY ROAD 70.
02:55 UTCTSTM WND DMG4 Nne RogersvilleLauderdale, ALROOF BLOWN OFF A HOUSE. ONE INJURY REPORTED.
02:55 UTCTSTM WND DMG4 N RogersvilleLauderdale, ALPOWER LINE DOWN ON HWY 207 IN THE ANDERSON AREA.
02:55 UTCTSTM WND DMG5 N RogersvilleLauderdale, ALROOF BLOWN OFF OF A HOUSE ON COUNTY ROAD 86 IN THE ANDERSON AREA.
02:55 UTCTSTM WND DMG5 Se RogersvilleLimestone, ALDAMAGE REPORTED AT BAY HILL MARINA. VEHICLES WERE REPORTED DAMAGED AS WELL AS TREES AND POWER LINES REPORTED DOWN.
02:55 UTCTSTM WND DMG6 N RogersvilleLauderdale, ALTWO PEOPLE WERE INJURED ON CR 207 JUST SOUTH OF ANDERSON. BOTH PEOPLE WERE TAKEN TO THE HOSPITAL. CONDITIONS UNKNOWN AT THIS TIME.
02:55 UTCTSTM WND DMGRogersvilleLauderdale, ALPOWER LINES DOWN ON COUNTY ROAD 91 IN THE ROGERSVILLE AREA.
02:55 UTCTSTM WND DMGS RogersvilleLauderdale, ALPOWER LINES DOWN ON COUNTY ROAD 91 IN THE ROGERSVILLE AREA.
02:55 UTCTORNADO5 N RogersvilleLauderdale, AL*** 1 INJ *** ANOTHER BRIEF TORNADO TOUCHED DOWN IN THE ANDERSON COMMUNITY OF EASTERN LAUDERDALE COUNTY. IT FIRST AFFECTED AREAS ALONG HWY 207 SOUTH OF CR 86 WHERE MULTIPLE TREES WERE UPROOTED AND SNAPPED. ONE POWER POLE
02:57 UTCTSTM WND DMG3 E RogersvilleLauderdale, ALPOWER LINES DOWN AND COMPLETELY BLOCKING THE INTERSECTION OF COUNTY ROAD 562 AND COUNTY ROAD 70.
02:57 UTCTSTM WND DMG5 Nne RogersvilleLauderdale, ALSTOP SIGN DESTORYED ON COUNTY ROAD 86 IN THE ANDERSON AREA.
02:58 UTCTSTM WND DMG3 Sw CairoLimestone, ALTREES AND POWER LINES REPORTED DOWN NEAR THE INTERSECTION OF TEMPERANCE OAK ROAD AND LENTZVILLE ROAD.
02:59 UTCTSTM WND DMG1 W CairoLimestone, ALREPORT OF AT LEAST 3 TO 4 TREES DOWN AND POWER OUT. TWO OF THE TREES WERE AT LEAST 18 INCHES IN DIAMETER. ONE OF THE TREES WAS SNAPPED OFF 10 FEET FROM ITS TRUNK.
02:59 UTCTSTM WND DMG2 Nne CoxeyLimestone, ALTREES AND POWER LINES REPORTED DOWN NEAR LENTZVILLE AND LAKE SIDE ESTATES ROAD.
02:59 UTCTSTM WND DMGNne AndersonLauderdale, ALTREES DOWN ON HWY 207
03:00 UTCTSTM WND DMG2 E CoxeyLimestone, ALDAMAGE TO A BUILDING AND POWER LINES WERE REPORTED DOWN NEAR SLEDGE ROAD.
03:00 UTCTSTM WND DMGW CoxeyLimestone, ALSEVEN UNTILITY POLES REPORTED DOWN ON HIGHWAY 72 NEAR COXEY.
03:00 UTCTSTM WND DMGW CoxeyLimestone, ALSEVEN UTILITY POLES REPORTED DOWN ON HIGHWAY 72 NEAR COXEY.
03:01 UTCTSTM WND DMG1 Nw RipleyLimestone, ALA TREE WAS REPORTED DOWN NEAR GORDON AND SNAKE ROAD.
03:02 UTCTSTM WND DMG5 W AthensLimestone, ALTREE DOWN ON BLACKBURN ROAD SOUTH OF HIGHWAY 72.
03:04 UTCTSTM WND DMG2 Nnw Green HillLauderdale, ALLARGE TREE DOWN ON COUNTY ROAD 94

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2014 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of February 20, 2014

33 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
February 202:25 PM CSTEF2Pike, IL12.1801
February 202:48 PM CSTEF0Morgan, IL0.325
February 202:52 PM CSTEF0Morgan, IL8.250
February 203:43 PM CSTEF0Sangamon, IL0.275$30,000
February 203:57 PM CSTEF1Bond, IL12.350
February 203:57 PM CSTEF1Sangamon, IL8.3300$990,000
February 204:09 PM CSTEF2Montgomery, IL22.42001$600,000
February 204:36 PM CSTEF1Fayette, IL4.850
February 204:39 PM CSTEF1Pemiscot, MO0.2705$75,000
February 204:40 PM CSTEF1Jackson, IL0.450$10,000
February 204:40 PM CSTEF0Shelby, IL0.350
February 204:41 PM CSTEF1Pemiscot, MO0.025$10,000
February 204:54 PM CSTEF1Effingham, IL1.5100$80,000
February 205:43 PM CSTEF0Edgar, IL3.075
February 207:40 PM ESTEF0Montgomery, IN7.540$75,000
February 206:42 PM CSTEF0Webster, KY6.2125$30,000
February 207:11 PM CSTEF0Walthall, MS0.540$5,000
February 207:12 PM CSTEF0Caldwell, KY1.6125$8,000
February 207:48 PM CSTEF0Marion, MS0.550$15,000
February 209:32 PM ESTEF0Rush, IN0.025$12,000
February 208:33 PM CSTEF1Evangeline Parish, LA2.675$50,000
February 208:45 PM CSTEF1Lawrence, AL10.7450
February 208:51 PM CSTEF1Lauderdale, AL1.8400
February 208:55 PM CSTEF1Lauderdale, AL2.75001
February 2010:14 PM ESTEF1Ripley, IN0.850$100,000
February 209:28 PM CSTEF1Jones, MS4.6100$400,000
February 209:50 PM CSTEF0Jones, MS0.650$10,000
February 209:53 PM CSTEF1Moore, TN1.6400
February 2010:53 PM ESTEF0Montgomery, OH2.080$150,000
February 2010:08 PM CSTEF1Franklin, TN1.1100
February 2010:23 PM CSTEF1Franklin, TN2.0400
February 2010:29 PM CSTEF1Coffee, TN1.2250$200,000
February 2012:54 AM ESTEF0Delaware, OH0.180$100,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.